Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 64, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 19, 2015, 12:34 AM EDT for Carter County, Lawrence County, Kentucky. It was in force for 4 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 12:34 AM EDT (04:34 UTC)
- Expired
- Jul 19, 2015, 4:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Carter County, KY, Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 12:50 AM EDT | FLASH FLOOD | 1 Nw Blaine, KY | CAINES CREEK OUT OF ITS BANKS WITH 5 FEET OF WATER OVER PORTIONS OF CAINES CREEK RD. A WATER RESCUE OF A RESIDENCE HAS BEGUN. |
| Jul 19, 1:40 AM EDT | FLASH FLOOD | 1 S Houckville, KY | ABB CREEK OUT OF ITS BANKS AND FLOODING ABB CREEK RD. REPORT VIA SOCIAL MEDIA. |
| Jul 19, 1:45 AM EDT | FLASH FLOOD | 1 Nw Blaine, KY | REPORTS A HOME ON CAINES CREEK RD SUSTAINED MODERATE FLOOD DAMAGE. |
| Jul 19, 1:45 AM EDT | FLASH FLOOD | 1 S Houckville, KY | REPORTS A HOME ON LICK FORK RD SUSTAINING MAJOR FLOOD DAMAGE. |
| Jul 19, 1:45 AM EDT | FLASH FLOOD | 2 Nnw Blaine, KY | REPORTS A HOME ON DEANS BRANCH RD SUSTAINED MODERATE FLOOD DAMAGE. |
| Jul 19, 2:00 AM EDT | FLASH FLOOD | 3 Nnw Blaine, KY | SEVERAL ROADS SUSTAINED FLOOD AND MUDSLIDE DAMAGE ADJACENT TO TRIBUTARIES OF CAINES CREEK. |
| Jul 19, 2:00 AM EDT | FLASH FLOOD | Blaine, KY | REPORTS APPROXIMATELY 14 HOMES SUSTAINED MINOR FLOOD DAMAGE FROM BLAINE TO WEBBVILLE. |
| Jul 19, 2:30 AM EDT | FLASH FLOOD | 3 Se Houckville, KY | IRISH CREEK RD SUSTAINED FLOOD DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.6 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
712
WGUS51 KRLX 190434
FFWRLX
KYC043-127-190830-
/O.NEW.KRLX.FF.W.0064.150719T0434Z-150719T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1234 AM EDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN KENTUCKY...
SOUTHEASTERN CARTER COUNTY IN KENTUCKY...
* UNTIL 430 AM EDT
* AT 1230 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN...AND AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOUISA...BLAINE...YATESVILLE LAKE STATE PARK...CHARLEY...ULYSSES...
WEBBVILLE...MARTHA...GALLUP...WILLARD AND HOUCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3827 8288 3808 8258 3789 8265 3791 8272
3797 8284 3800 8294 3799 8298 3801 8302
3804 8300 3805 8296 3809 8293 3811 8289
3817 8292 3817 8298 3820 8301 3819 8305
3818 8305 3819 8306
$$
093 follow-up statements
660
WGUS71 KRLX 190519
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
119 AM EDT SUN JUL 19 2015
KYC043-127-190830-
/O.CON.KRLX.FF.W.0064.000000T0000Z-150719T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-CARTER KY-
119 AM EDT SUN JUL 19 2015
...THIS IS A FLASH FLOOD EMERGENCY FOR LAWRENCE COUNTY.
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
LAWRENCE AND SOUTHEASTERN CARTER COUNTIES...
AT 116 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN...AND FLASH FLOODING IS ONGOING.
THIS IS A FLASH FLOOD EMERGENCY FOR LAWRENCE COUNTY. SEEK HIGHER
GROUND NOW!
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOUISA...BLAINE...YATESVILLE LAKE STATE PARK...CHARLEY...ULYSSES...
WEBBVILLE...MARTHA...GALLUP...WILLARD AND HOUCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3827 8288 3808 8258 3789 8265 3791 8272
3797 8284 3800 8294 3799 8298 3801 8302
3804 8300 3805 8296 3809 8293 3811 8289
3817 8292 3817 8298 3820 8301 3819 8305
3818 8305 3819 8306
$$
09085
WGUS71 KRLX 190640
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
240 AM EDT SUN JUL 19 2015
KYC043-127-190830-
/O.CON.KRLX.FF.W.0064.000000T0000Z-150719T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-CARTER KY-
240 AM EDT SUN JUL 19 2015
...THIS IS A FLASH FLOOD EMERGENCY FOR THE COMMUNITIES OF
CHEROKEE...BLAINE...AND CORDELL IN LAWRENCE COUNTY.
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
LAWRENCE AND SOUTHEASTERN CARTER COUNTIES...
AT 235 AM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT 2 TO 4 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA. WHILE
THE HEAVY RAIN HAS SINCE MOVED OUT...CREEKS WILL CONTINUE TO RESPOND
TO RUNOFF...RESULTING IN MANY CREEKS COMING OUT OF THEIR BANKS.
THIS IS A FLASH FLOOD EMERGENCY FOR COMMUNITIES OF
CHEROKEE...BLAINE...AND CORDELL. SEEK HIGHER GROUND NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. DO
NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO
FLOODING OR UNDER AN EVACUATION ORDER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3827 8288 3808 8258 3789 8265 3791 8272
3797 8284 3800 8294 3799 8298 3801 8302
3804 8300 3805 8296 3809 8293 3811 8289
3817 8292 3817 8298 3820 8301 3819 8305
3818 8305 3819 8306
$$
30261
WGUS71 KRLX 190827
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
427 AM EDT SUN JUL 19 2015
KYC043-127-190836-
/O.EXP.KRLX.FF.W.0064.000000T0000Z-150719T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-CARTER KY-
427 AM EDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING FOR LAWRENCE AND SOUTHEASTERN CARTER
COUNTIES WILL EXPIRE AT 430 AM EDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
FLASH FLOOD THREAT. AN AREAL FLOOD WARNING FOR THE LARGER BLAINE
CREEK WILL BE ISSUED MOMENTARILY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3827 8288 3808 8258 3789 8265 3791 8272
3797 8284 3800 8294 3799 8298 3801 8302
3804 8300 3805 8296 3809 8293 3811 8289
3817 8292 3817 8298 3820 8301 3819 8305
3818 8305 3819 8306
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:00 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 18, 10:00 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1000 PM EDT SAT JUL 18 2015 .SYNOPSIS... THE HOT AND HUMID WEEKEND CONTINUES WITH SCATTERED AFTERNOON CONVECTION. A COLD FRONT APPROACHES LATE SUNDAY AND WILL BE IN THE VICINITY EARLY IN THE WORK WEEK. && .NEAR TERM /THROUGH SUNDAY/... 1000 PM UPDATE...ANOTHER AREA OF SHOWERS AND STORMS MOVING IN FROM THE WEST. HAVE NOT SEEN ANY SEVERE REPORTS OUT OF THIS...BUT EXPECT SOME GUSTY WIND AND HEAVY RAIN AS IT MOVES ACROSS JACKSON AND GALLIA COUNTIES IN OHIO. FORECAST WISE...NEAR TERM MODELS DO NOT HAVE A GOOD HANDLE ON THIS. INCREASED POPS TO HIGH CHANCE...BUT THEN FOLLOWED THE TYPICAL DIURNAL TREND AND HAVE IT WEAKENING PRETTY QUICKLY AS IT DRIFTS SE OVER THE NEXT COUPLE HOURS. HOWEVER...WITH LOTS OF LOW LEVEL MOISTURE IN PLACE...THE STORMS COULD HANG ON LONGER THAN IN THE CURRENT FORECAST. PREVIOUS DISCUSSION... THUNDERSTORMS FORMING OUT AHEAD OF A WEAK UPPER LEVEL S/W TROUGH MAY APPROACH THE MIDDLE OHIO VALLEY TONIGHT. OTHER SCATTERED CONVECTION WAS NOTED NEAR THE TUG FORK. OTHERWISE CONVECTION SHOULD REMAIN LIMITED MAINLY TO THE MOUNTAINS AS DRIER AIR PUSHES IN FROM THE W. TONIGHT SHOULD BE RELATIVELY QUIET WITH UPPER LEVEL RIDGING AND SAID DRY AIR IN PLACE. SUNDAY SHOULD START MUCH LIKE TODAY WITH A REPEAT OF THE HEAT AND HUMIDITY. HOWEVER...A STRONGER UPPER LEVEL S/W TROUGH IS LIKELY TO GET CONVECTION FIRING YUP IN THE AFTERNOON AND MOVING INTO THE MIDDLE OHIO VALLEY BY THE END OF THE DAY. MODEL TIMING ON THIS IS GENERALLY SLOWER ON THIS COMPARED WITH PREVIOUS RUNS. ELSEWHERE...SCATTERED AFTERNOON CONVECTION WILL SOMEWHAT FAVOR THE MOUNTAINS SUNDAY ON ELEVATED HEAT SOURCE. BLENDED IN MET AND MAV FOR TEMPERATURES AND DEW POINTS FOR NOT MUCH CHANGE. THIS LEAVES PEAK HEAT INDICES IN THE MID TO UPPER 90S SUNDAY AFTERNOON. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... FRONTAL BOUNDARY WILL APPROACH THE AREA SUNDAY NIGHT INTO MONDAY...EVENTUALLY STALLING OUT ACROSS THE AREA ON MONDAY...WITH ANOTHER FRONT PUSHING THROUGH BY MID WEEK. THE AREA WILL BE STUCK IN A WARM...HUMID AND UNSTABLE PATTERN...WITH SHOWERS AND THUNDERSTORMS LIKELY...PARTICULARLY DURING PEAK HEATING HOURS. WITH THE HIGH MOISTURE CONTENT OF THE AIR...EXPECT HEAVY DOWNPOURS...AND THE POSSIBILITY FOR LOCALIZED WATER ISSUES. WILL CONTINUE TO KEEP THIS HIGHLIGHTED IN THE HWO. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... COLD FRONT WILL PUSH EAST OF THE AREA BY WEDNESDAY MORNING. MODELS ARE ACTUALLY STARTING TO TREND TOWARDS A DRIER...AND SOMEWHAT COOLER SOLUTION FOR MID TO LATE WORK WEEK...WITH HIGH PRESSURE BUILDING IN FROM THE NORTH BEHIND THE FRONT. HOWEVER...BY THE WEEKEND...IF NOT SOONER...MOISTURE MAY TRY TO WORK ITS WAY NORTH AGAIN...PARTICULARLY ACROSS THE HIGHER TERRAIN COUNTIES AS THE HIGH SLIDES OFF TO THE EAST. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... SCATTERED CONVECTION SHOULD GRADUALLY DECREASE IN COVERAGE AND INTENSITY AS WE HEAD INTO TONIGHT. A LOT OF OUTFLOW BOUNDARIES VISIBLE ON RADAR...WHICH WILL CAUSE SOME FAIRLY UNPREDICTABLE VARIABILITY TO WINDS INTO TONIGHT. SHOULD A TSHOWER CROSS A TAF SITE...EXPECT BRIEF IFR VISIBILITY...AND WILL HANDLE WITH AMENDMENTS AS THE EVENING CONTINUES. MUCH LIKE LAST NIGHT...THINK WE SHOULD AVOID DENSE FOG MOST PLACES. HOWEVER WITH HIGHER COVERAGE OF RAIN...MAY SEE MORE FOG THAN LAST NIGHT. EXPECT VFR CONDITIONS TOMORROW...WITH SCATTERED SHOWERS AND THUNDERSTORMS BY AFTERNOON. COULD GET MVFR TO IFR IN THESE IF THEY IMPACT A TAF SITE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS... BRIEF MVFR TO IFR POSSIBLE IN SHOWERS/STORMS EARLY TONIGHT AND AGAIN SUNDAY AFTERNOON. DENSITY AND TIMING OF FOG TONIGHT MAY VARY. BRIEF MVFR CIGS MAY OCCUR AS THE CU STARTS TO FORM MIDDAY SUNDAY. AFTER 00Z MONDAY... IFR IN MORE WIDESPREAD SHOWERS/STORMS SUNDAY NIGHT OR MONDAY WITH FRONT IN THE AREA. && WV...NONE. OH...NONE. KY...NONE. VA...NONE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL NEAR TERM...TRM/MZ SHORT TERM...SL LONG TERM...SL AVIATION...MZ
Hazardous weather outlook, Jul 18, 3:36 PM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 336 PM EDT SAT JUL 18 2015 VAZ003-004-WVZ033-034-191945- DICKENSON-BUCHANAN-MCDOWELL-WYOMING- 336 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS. FLASH FLOOD HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ007>011-017-019-020-191945- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE- 336 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. DAMAGING WIND GUSTS WILL BE THE GREATEST SEVERE THREAT FROM THESE STORMS. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS. FLASH FLOOD HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ016-018-027>032-035>040-046-047-191945- ROANE-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 336 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS. FLASH FLOOD HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ102-103-105-WVZ005-006-013>015-024>026-191945- CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE- 336 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE COMBINATION OF ABOVE NORMAL TEMPERATURES...AND HIGH HUMIDITY MAY RESULT IN HEAT INDICES IN THE LOWER 100S ON SUNDAY. A HEAT ADVISORY MAY BE NEEDED. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS. FLASH FLOOD HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101-OHZ066-067-075-076-083>087-191945- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH- 336 PM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS ARE THE GREATEST SEVERE THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. DAMAGING WIND GUSTS WILL BE THE GREATEST SEVERE THREAT FROM THESE STORMS. REPETITIVE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY ONWARD. ANY SHOWER OR THUNDERSTORM WILL CONTAIN HEAVY DOWNPOURS. FLASH FLOOD HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 8:44 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
844 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD 3 E POCA 38.47N 81.76W
07/18/2015 PUTNAM WV EMERGENCY MNGR
HARMONS CREEK ALONG HARMONS CREEK ROAD OUT OF BANKS.
ROAD FLOODED. WATER IN SOME BUILDINGS.
&&
EVENT NUMBER RLX1501774
JSHLocal storm report, Jul 18, 8:48 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
848 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD 3 S HURRICANE 38.39N 82.02W
07/18/2015 PUTNAM WV EMERGENCY MNGR
TRACE FORK ALONG RT 34 OUT OF BANKS. ROAD CLOSED DUE TO
FLOODING.
&&
EVENT NUMBER RLX1501775
JSHSpecial weather statement, Jul 18, 9:41 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
941 PM EDT SAT JUL 18 2015
OHZ083-086-190245-
GALLIA-JACKSON-
941 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT JACKSON AND NORTHERN GALLIA
COUNTIES...
AT 941 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAVERLY...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...OAK HILL...RIO GRANDE...GALLIA...COALTON...
VINTON...ADAMSVILLE...BYER...PETERSBURG...MABEE...CENTERPOINT AND
GAGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3917 8279 3917 8277 3919 8276 3917 8260
3908 8243 3904 8243 3903 8233 3901 8232
3901 8228 3894 8214 3874 8247 3874 8248
3877 8249 3879 8258 3884 8258 3885 8269
3889 8276 3894 8275 3895 8281
TIME...MOT...LOC 0141Z 303DEG 22KT 3910 8289
08Local storm report, Jul 18, 10:04 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1004 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM FLASH FLOOD 3 E POCA 38.47N 81.76W
07/18/2015 PUTNAM WV EMERGENCY MNGR
HARMONS CREEK ALONG HARMONS CREEK ROAD STILL FLOODED.
HAVE REPORTS THAT ROAD IS WASHED OUT IN PLACES.
&&
EVENT NUMBER RLX1501776
JSHSpecial weather statement, Jul 18, 11:37 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1137 PM EDT SAT JUL 18 2015
KYZ102-190445-
CARTER-
1137 PM EDT SAT JUL 18 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CARTER COUNTY...
AT 1137 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER HEAD OF
GRASSY...OR NEAR CARTER CAVES STATE PARK...MOVING SOUTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
GRAYSON...OLIVE HILL...GRAYSON LAKE STATE PARK...CARTER CAVES STATE
PARK...DENTON...GESLING...CARTER...WILLARD...GRAHN AND HITCHINS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3834 8323 3843 8323 3847 8319 3849 8319
3846 8304 3840 8298 3840 8293 3832 8280
3827 8279 3819 8286 3817 8295 3818 8299
3820 8301 3820 8304 3818 8305 3823 8309
3827 8317 3825 8319 3833 8330
TIME...MOT...LOC 0337Z 306DEG 20KT 3841 8323
09Special weather statement, Jul 18, 11:43 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 PM EDT SAT JUL 18 2015
KYZ105-190445-
LAWRENCE-
1143 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAWRENCE COUNTY...
AT 1143 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLAINE...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLAINE...CHARLEY...ULYSSES...MARTHA...GALLUP AND HOUCKVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3804 8300 3805 8296 3809 8293 3811 8289
3817 8292 3818 8290 3798 8251 3796 8252
3795 8258 3793 8258 3792 8260 3789 8260
3788 8262 3791 8272 3797 8284 3800 8294
3799 8297 3802 8301
TIME...MOT...LOC 0343Z 305DEG 20KT 3808 8290
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:37 PM EDT | Special Weather Statement | RLX | Carter | 68 min |
| Jul 18, 11:43 PM EDT | Special Weather Statement | RLX | Lawrence | 62 min |
| Jul 19, 4:49 AM EDT | Areal Flood Warning | RLX | Lawrence | 9 hr |
| Jul 19, 3:08 PM EDT | Flash Flood Watch | RLX | Boyd, Carter, Greenup, Lawrence | 8 hr |
| Jul 19, 3:57 PM EDT | Special Weather Statement | RLX | Greenup | 33 min |
| Jul 19, 4:24 PM EDT | Special Weather Statement | RLX | Greenup | 36 min |
| Jul 19, 5:38 PM EDT | Special Weather Statement | RLX | Lawrence | 52 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.